Jump to content

Photo

Month 4 Of Accutane...still No Change :(

accutane 40mg

5 replies to this topic

#1 moonie8404

moonie8404

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 04-November 11

Posted 14 May 2013 - 06:37 AM

Ok I am now into month 4 of my accutane treatment.  I originally started on 20Mg for one month, then they upped me to 30mg for two months and then last month I was put on 40mg - I have been told this will be my limit.

 

I am a little deflated to be honest with you.  My skin has only made a slight (and I mean slight!) improvement, I am still getting many spots each day, much cystic acne on my face.  My back acne seems to come and go (at the moment it seems to be clear).  I am suffering still from really bad blackheads all over my face.  I just would have thought after 4 months of treatment I would have seen some kind of change and I am slowly losing hope with this and think I am going to be stuck with acne forever.

 

Its very strange as the acne seems to move around my face - sometimes on the left cheek, sometimes on the forehead, chin area, neck etc. 

 

I've been really good with moisturising to keep my skin hydrated though my nose gets very dry, to the point of the skin bleeding the other day.  I use Cetaphil daily cleanser twice a day, morning and night and use simple face cream for moisturising.

 

 

Is this normal?  Has anyone else experienced such a slow reaction to accutane?

 

Your imput would be greatly received.

 

Thanks

 



#2 melmel87

melmel87

    melle

  • Veteran Members
  • Posts & Likes
    Posts: 519
    Gallery Images: 6
    Blog Entries: 6
    Likes: 99
About Me
  • Gender:Female
  • Location:Michigan
  • Joined: 11-July 09

Achievements

     

Posted 14 May 2013 - 07:48 AM

What has your doctor said about the slow improvement? I've never taken accutane but I wonder if acne is mainly caused by hormones, maybe accutane won't treat it as well. Have you ever taken a birth control pill or had your hormones checked?



#3 CelineCarey

CelineCarey

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 70
    Likes: 0
About Me
  • Gender:Female
  • Location:USA
  • Joined: 04-February 04

Posted 16 May 2013 - 09:43 PM

I was on Accutane (Claravis) for 6 months, 60 mg/day. I didn't see any improvement until about months 4 1/2 - 5. Months 5 and 6, my skin looked so good EVERYONE complimented me on it. The effects didn't last very long for me, however. Ten months post and I'm starting to break out again...



#4 nomo

nomo

    Junior Member

  • Members
  • Posts & Likes
    Posts: 68
    Likes: 6
About Me
  • Joined: 30-October 10

Posted 17 May 2013 - 12:06 AM

Is there any correlation to slow progress and return of acne??  I hope not, because I am slow to clear.  In month 3.5 and can definitely see a difference, but far from perfect.



#5 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 17 May 2013 - 02:31 AM

were you ever on antibiotics?



#6 moonie8404

moonie8404

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Joined: 04-November 11

Posted 28 May 2013 - 08:30 AM

Thanks for the replies everyone.  In answer to all your questions: 

 

Yes I was on antibiotics - i've been on all forms of treatment for acne and accutane is the last resort.  My doctor upped my meds on Friday to 50mg a day - she said she would expect to see more improvement than I have for the length of my treatment and my dosage

 

I have never had a hormone check no.  You would have thought this is one of the first things they would check to ensure was okay! I got acne breakout after having vit B12 injections several years ago, its never gone away since then.

 

I have taken the pill since I was about 12 for bad menstrual cramps and as I got older for a contraceptive - I was on dianette for nearly 8 years until I came off it around 20 years of age.  I then was on various pills that didn't work (though didn't cause me to break out).  I then came off the pill for a while because they were affecting me quite badly and was having issues which turned out to be endomyosis = they put me on the mirena coil which caused me to have a minor outbreak of acne which calmed a little - 3 months later I had the B12 injections - to which the breakout came in full force - I had the mirena removed about 3 months later in case it was this but nearly 3 years on I still have it.  I am currently on the pill (a form of dianette as other pills I just cannot take due to the effects), but I cannot see how this would hinder progress.

 

Its just so frustrating.  I am hoping these last couple of months on a higher dosage might help though it seems those who saw a slow clearance on accutane seem to break out again! I hope this isn't a common trend! :-/

 

Does anyone know the average time its taken for most people's acne to clear on this stuff?  I am just so fed up with symptoms too, the dryness everywhere, aching joints and sore eyes...when will it ever end?!!?






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users